Open Access
Translator Disclaimer
June, 1965 Estimation of Probability Density
V. K. Murthy
Ann. Math. Statist. 36(3): 1027-1031 (June, 1965). DOI: 10.1214/aoms/1177700074

Abstract

Assuming that the distribution being sampled is absolutely continous, Parzen [3] has established the consistency and asymptotic normality of a class of estimators $\{f_n(x)\}$ based on a random sample of size $n$, for estimating the probability density. In this paper, we relax the assumption of absolute continuity of the distribution $F(x)$ and show that the class of estimators $\{f_n(x)\}$ still consistently estimate the density at all points of continuity of the distribution $F(x)$ where the density $f(x)$ is also continuous. It is further shown that the sequence of estimators $\{f_n(x)\}$ are asymptotically normally distributed. The extension of these results to the bi-variate and essentially the multi-variate case with applications and a discussion on the construction of higher dimensional windows will be presented at the International Symposium in Multivariate Analysis to be held in Dayton, Ohio during June 1965.

Citation

Download Citation

V. K. Murthy. "Estimation of Probability Density." Ann. Math. Statist. 36 (3) 1027 - 1031, June, 1965. https://doi.org/10.1214/aoms/1177700074

Information

Published: June, 1965
First available in Project Euclid: 27 April 2007

zbMATH: 0142.15805
MathSciNet: MR177473
Digital Object Identifier: 10.1214/aoms/1177700074

Rights: Copyright © 1965 Institute of Mathematical Statistics

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.36 • No. 3 • June, 1965
Back to Top